Henna-induced hemolytic anemia and acute renal failure


Devecioglu C., Katar S., Dogru Ö. , Tas M.

TURKISH JOURNAL OF PEDIATRICS, cilt.43, sa.1, ss.65-66, 2001 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Yayın Türü: Makale / Tam Makale
  • Cilt numarası: 43 Konu: 1
  • Basım Tarihi: 2001
  • Dergi Adı: TURKISH JOURNAL OF PEDIATRICS
  • Sayfa Sayıları: ss.65-66

Özet

Henna is a traditional cosmetic agent ana is used worldwide, especially in the Middle East. Its active agent is lawsone (2-hydroxy-1,4-naphthoquinone). Henna is not only applied to hands or hair as a cosmetic agent in traditional ceremonies, but is also applied to the body on lesions in the treatment of seborrheic dermatitis or fungal infections. However, its application over the body or in newborns is rare. Here we report a 27-day-old boy who developed hemolytic anemia and acute renal failure following topical application of henna to his abdomen, intertriginous region and legs to treat diaper rash.